zometa pain 1st treatment

Options
bjmom1
bjmom1 Member Posts: 152
edited March 2014 in Breast Cancer #1
Have anyone experince pain while taking zometa? I had my infusion on Friday and was in pain all day Sat. I had bone, muscle and joint pain from the top of my head to bottom of my feet along with fever nausea. This was just my first treatment. I was wondering do this happen after every treatment or just the first treatment. I will be taking this treatment once a month for a year. Is this the normal, or am I just one of those 10% who have these side effect?

Barb

Comments

  • dyaneb123
    dyaneb123 Member Posts: 950
    Options
    Hi Barb
    I've just had one

    Hi Barb
    I've just had one zometa treatment and I didn't have any of those symptoms. That sounds pretty bad! Your body must not like the stuff!
  • m_azingrace
    m_azingrace Member Posts: 399
    Options
    Zometa side effects
    Bjmom1, I'm sorry your first treatment was difficult. I too experienced severe side effects. It was similar to having the flue, only times ten! The day of the infusion I felt wonderful, and thought "no big deal, I sailed through it". However, the next three days were dreadful. I was in agony with headache, muscle and join pain, upset stomach, chills and fever. I could not even make it up the stairs to our main living space. Instead, I camped out in the guest quarters. Hubbydearest waited on me hand and foot. By the fourth day I had come through it, but was still exhausted from being unable to sleep well. What I know now, that I didn't know then, is that it's extremely important to drink lots of water the day before, the day of, and the day after the treatment. This not only helps minimize the side effects, but also helps to protect the kidneys. Now I drink a lot of water every day. I have a 32 oz water bottle with a flip up spout/straw that I fill several times during the day...every day. I've been getting zometa monthly since September '09, and only that first treatment was bad. I hope you do as well. Hugs and prayers to you. Gracie.
  • Ritzy
    Ritzy Member Posts: 4,381 Member
    Options
    dyaneb123 said:

    Hi Barb
    I've just had one

    Hi Barb
    I've just had one zometa treatment and I didn't have any of those symptoms. That sounds pretty bad! Your body must not like the stuff!

    Hi Barb! I haven't had
    Hi Barb! I haven't had Zometa, but, wanted to send you prayers and hope that it will get better and easier for you!

    Sue :)
  • bjmom1
    bjmom1 Member Posts: 152
    Options

    Zometa side effects
    Bjmom1, I'm sorry your first treatment was difficult. I too experienced severe side effects. It was similar to having the flue, only times ten! The day of the infusion I felt wonderful, and thought "no big deal, I sailed through it". However, the next three days were dreadful. I was in agony with headache, muscle and join pain, upset stomach, chills and fever. I could not even make it up the stairs to our main living space. Instead, I camped out in the guest quarters. Hubbydearest waited on me hand and foot. By the fourth day I had come through it, but was still exhausted from being unable to sleep well. What I know now, that I didn't know then, is that it's extremely important to drink lots of water the day before, the day of, and the day after the treatment. This not only helps minimize the side effects, but also helps to protect the kidneys. Now I drink a lot of water every day. I have a 32 oz water bottle with a flip up spout/straw that I fill several times during the day...every day. I've been getting zometa monthly since September '09, and only that first treatment was bad. I hope you do as well. Hugs and prayers to you. Gracie.

    Thank you
    I will try your suggestion about drinking lots of water. Because I don't think I can take this every month if I have this kind of side effect. I will let you know how it went next month.

    Barb
  • Jadie
    Jadie Member Posts: 723
    Options
    Hi bjmom
    I too had the flu symptoms after the first infusion, but only the first one. I have had 3 since with no side effects. Hope the rest go better for you.

    Hugs
    Jadie<3
  • SusaninKailua
    SusaninKailua Member Posts: 6
    Options
    Jadie said:

    Hi bjmom
    I too had the flu symptoms after the first infusion, but only the first one. I have had 3 since with no side effects. Hope the rest go better for you.

    Hugs
    Jadie<3</p>

    Zometa
    All the best to you! Are you able to try another biphosp. in a pill form? I am taking Zometa with my Taxol each month and had a bit of nausea the first time but only the first day after the infusion. I hope it gets easier for you. Aloha, SusaninKailua
  • kathyDDD
    kathyDDD Member Posts: 34
    Options
    Hi Barb
    I am on Taxol weekly with a monthly Zometa treatment. I have body aches every week from the Taxol, but it definitely gets worse with the Zometa. My onc just adjusted my pain meds so I could have some pain free days. I have been told that most women tolerate the Taxol pretty well, but some do not. I am in that category. The Zometa makes me feel even achier and I have had 4 of those treatments. I haven't had one since we adjusted the pain meds so I'll be curious to see if the pain is still as bad as before. I have not had any nausea, thank goodness. Good luck and keep your chin up.

    Kathy